MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD LUBRICATH FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD LUBRICATH FOLEY CATHETER
Model Number 365714
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the foley catheter was difficult to deflate after completion of a medication regimen.Only 6 cc was able to be removed from the balloon upon removal attempt.The foley continued to function and drain urine.The inflation port was cut and air did not come out of the balloon.The balloon was ultimately punctured and deflated by the healthcare provider.Per additional information received from the complainant via email on 12feb2021, the device was removed with a percutaneous puncture by the urologist.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.The potential root cause for this failure mode could be user related, example: over aspirated, incorrect syringe)/collapse lumen/sac close eye/valve damage.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Note: after use, this product may be a potential bio hazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer syringe.Do not use needle." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter was difficult to deflate after completion of a medication regimen.Only 6 cc was able to be removed from the balloon upon removal attempt.The foley continued to function and drain urine.The inflation port was cut and air did not come out of the balloon.The balloon was ultimately punctured and deflated by the healthcare provider.Per additional information received from the complainant via email on (b)(6) 2021, the device was removed with a percutaneous puncture by the urologist.

Brand Name
BARD LUBRICATH FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11423970
Report Number1018233-2021-01028
Device Sequence Number11716189
Product Code EZC
UDI-Device Identifier00801741077739
UDI-Public(01)00801741077739
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number365714
Device Catalogue Number365714
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR